Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 17, 2025, 8:08 PM EDT for Bedford County, Blair County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2025, 8:08 PM EDT (00:08 UTC)
- Expired
- Jun 17, 2025, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, PA, Blair County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:30 PM EDT | FLASH FLOOD | 2 N Osterburg, PA | Water across the roadway on South Imler Valley Rd at the intersection of Sarah Furnace Rd. |
| Jun 17, 8:40 PM EDT | FLASH FLOOD | 1 Sse Osterburg, PA | Water across the roadway on South Imler Valley Rd at the intersection of Heritage Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
624
WGUS51 KCTP 180008
FFWCTP
PAC009-013-180315-
/O.NEW.KCTP.FF.W.0030.250618T0008Z-250618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
808 PM EDT Tue Jun 17 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southwestern Blair County in central Pennsylvania...
Northern Bedford County in south central Pennsylvania...
* Until 1115 PM EDT.
* At 808 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 2 to 4 inches in 1
hour. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Enterprise, Martinsburg, Claysburg, Osterburg, Coaldale, St.
Clairsville, Queen, Ski Gap, Blue Knob State Park, Saxton,
Woodbury, Defiance, New Paris, Blue Knob Ski Resort and
Altoona-Blair County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4011 7872 4026 7864 4028 7865 4028 7864
4030 7864 4032 7863 4033 7862 4030 7826
4022 7824 4018 7816 4017 7815 4009 7873
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
BanghoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:24 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 17, 3:24 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service State College PA 324 PM EDT Tue Jun 17 2025 .SYNOPSIS... * Scattered to numerous instances of flash flooding possible this afternoon into early tonight across southwestern and south central PA * Strong to potentially severe thunderstorms possible Thursday afternoon * First significant heat wave to the season expected Sunday into early week with Major Heat Risk forecast (level 3 of 4) && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Convective activity has begun to overspread southwest PA with some clearing noted on the latest satellite imagery. Sufficient, but not significant, low-level shear could support a brief tornado across south central PA. Any spin ups would be short- lived. The far more notable concern today is the potential for numerous flash floods with significant events possible. An extremely moist near- record PW environment for mid June will support a moderate risk excessive rainfall outlook (level 3 out of 4 ERO) which [since 2009] has only occurred 5-6 days a year or less than 2% of days annually. Very moist southwesterly return flow from the Gulf - pinched between Bermuda-type ridge off the southeast coast and digging trough tracking east from the mid Mississippi Valley - will interact with multiple mid level shortwave impulses and a wavering sfc front to produce enhanced isentropic ascent supportive of heavy convective rainfall this afternoon into early tonight. The high-res CAMs and Warn on Forecast System output are in good agreement in targeting parts of southwest/southcentral PA with increasing coverage of heavy t-storm downpours during peak afternoon/evening heating. The heaviest rainfall corridor is expected to be south of I-80, west of US-15, and north of I-76. Although storm motions are expected to be somewhat progressive to the northeast based on 20-30kt mean wind, the magnitude of deep layer moisture available to tap will be close to/if not at record levels for mid June with PWs approaching 2 inches. The near-record PW and deep warm cloud depths of 13000-14000 ft will support hourly rainfall that has a chance (20-40%) of exceeding 2"/hr, with sub-hourly rain rates of 3-4"/hr possible. Despite a lack of organization, repeating rounds of thunderstorms with these intense rain rates could produce stripes of rainfall exceeding 3" (50-60%) and locally 5" (20-30%) with the greatest potential for the higher accumulations suggested by both HREF and REFS guidance occurring over CPA. With FFG extremely compromised and reduced to 0.75" or less/1hr in some areas, WPC has upgraded to a MDT risk for excessive rainfall. Given the strong +RA signal and background antecedent conditions, a flood watch was an easy decision to highlight and message what could be a potential higher-end flooding day in CPA. A majority of the rainfall is progged to fall within the Juniata River basin. River flooding is possible in that area overnight into Wednesday morning with a quick, several-foot rise in river levels as rain moves through. After somewhat of a lull in rain coverage/intensity after 03Z or 11pm, high-res ensemble guidance favors an uptick on shower activity through early Wednesday morning across the western Alleghenies which appears tied to a trailing shortwave impulse. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... Another midlevel shortwave trough is fcst to move through the central Appalachians by 00Z Thu along the northwest periphery of the upper level ridge off the Carolina coast. Rather strong heating of a moist environment will result in moderate to strong buoyancy Wednesday afternoon particularly across southeast PA. Scattered diurnal storm development will be possible with guidance generally depicting a belt of 35-45 kt midlevel flow across the region. This modest flow enhancement could result in some storm organization, with large PW and steepened low-level lapse rates resulting in a threat for at least isolated damaging wind. The D2 MRGL risk SWO clips the eastern portion of the lower Susquehanna Valley. By Thursday, a seasonably deep 500mb trough will move across the Great Lakes into the Northeast CONUS. With rich moisture already in place, it won't take much heating to drive thunderstorm development Thursday afternoon ahead of and along an approaching cold front. Timing of the cold front still varies somewhat which adds an element of uncertainty to the severe storm potential. That being said, SPC transitioned the D4 15% severe prob to a D3 SLGT risk SWO which essentially covers the southeastern 1/2 of CWA. Higher confidence outcome is the front clears the area Thursday night which will bring drier/less humid conditions to close out the week an officially kick of astronomical summer (see climate section). && .LONG TERM /SATURDAY THROUGH TUESDAY/... As upper ridging builds in, a capping inversion will limit any shower/thunderstorm chances to sub 20 pct for Sat-Mon. By Sunday, highs in the low to mid 90s are becoming more likely as a very strong ridge of high pressure with 500mb heights approaching 600dm builds overhead. NAEFS guidance depicts a ~72 hour period of anomalous 500mb heights, 700mb temperatures, and 850/925mb specific humidity values (>99th percentile for this time of year). If such a forecast materializes, we could be looking at a several day stretch of extreme heat and humidity across the region. Monday looks to be the hottest day of the stretch, with highs currently forecast in the 90s for most of the area. Dewpoints in the mid 70s would push heat index values over 100F for most locations east of I-99 and south of I-80, with values approaching 105+ in the Lower Susquehanna Valley. Although this forecast is still several days out and uncertainty remains, the fact that we have been in a stretch of relatively cool conditions means the quick switch into significant heat and humidity could exacerbate the risk for heat-related impacts. In addition to warm afternoon temperatures and heat index values, overnight lows will provide little to no relief from the heat. With the expected stretch of hot and humid conditions, those with heightened susceptibility to heat, such as young children, older adults, people with chronic medical conditions, and pregnant women, should prepare to limit time outdoors, wear light clothing, and drink plenty of water later this weekend and early next week. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 19z, MVFR to IFR cigs blanketed central PA, with satellite imagery showing any improvement confined to Somerset County. Showers and thunderstorms will become more numerous, with the heaviest activity in the afternoon hours expected around JST. The heaviest rain is expected prior to 02z Wed. Later tonight, cigs are expected to lower across much of the area, with IFR to LIFR conds expected for most airfields. The highest chance for LIFR cigs (30-40 pct) will be across the southeast (MDT, LNS). Conditions will generally improve into Wed afternoon, with most sites improving to MVFR. Showers and thunderstorms are expected again Wed afternoon. Outlook... Thu...Predominantly VFR, although strong PM t-storms are possible with a cold frontal passage. Fri...Predominantly VFR, with a slight chance of a rain shower north. Sat-Sun...Mainly VFR. Hot. && .CLIMATE... Astronomical Summer (solstice) officially arrives on Friday, June 20, at 10:42 p.m. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM EDT this evening for PAZ010>012- 017>019-024>028-033>036-045-049-050-056-063. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Banghoff SHORT TERM...Steinbugl/Banghoff LONG TERM...Steinbugl/Colbert AVIATION...Martin/Colbert CLIMATE...Steinbugl
Hazardous weather outlook, Jun 17, 2:22 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service State College PA 222 PM EDT Tue Jun 17 2025 PAZ004>006-037-041-181830- Warren-McKean-Potter-Tioga-Northern Lycoming- 222 PM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated to scattered flash floods are possible this afternoon into early tonight. Most flooding will be localized with the most vulnerable locations being urban areas, roads, and small streams. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong thunderstorms with gusty winds are possible Thursday afternoon. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010>012-017-018-024-033-181830- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Cambria- Somerset- 222 PM EDT Tue Jun 17 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong thunderstorms with gusty winds are possible Thursday afternoon. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-046-051>053-057>059-064>066-181830- Sullivan-Southern Lycoming-Montour-Northumberland-Columbia-Dauphin- Schuylkill-Lebanon-Adams-York-Lancaster- 222 PM EDT Tue Jun 17 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated to scattered flash floods are possible this afternoon into early tonight. Most flooding will be localized with the most vulnerable locations being urban areas, roads, and small streams. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to potentially severe thunderstorms with damaging winds are possible Thursday afternoon and evening. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>028-034>036-045-049-050-056-063-181830- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Southern Clinton-Union-Snyder-Perry-Cumberland- 222 PM EDT Tue Jun 17 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to potentially severe thunderstorms with damaging winds are possible Thursday afternoon and evening. The first heat wave of the season is expected Sunday into early next week. The risk of heat-related illnesses is likely elevated given limited acclimation. Heat impacts are likely in some health systems, heat sensitive industries, and infrastructure. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 17, 4:27 PM EDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
427 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Flash Flood 1 SSE Ebensburg 40.48N 78.72W
06/17/2025 Cambria PA Public
Four feet of water was reported at the
intersection of South Center Street and
Lakeview Road, closing the intersection.
&&Local storm report, Jun 17, 4:29 PM EDT, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
429 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Flash Flood 2 N Scalp Level 40.27N 78.84W
06/17/2025 Cambria PA Emergency Mngr
Water reported to be across roads in
southern Richland Township.
&&Local storm report, Jun 17, 4:30 PM EDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
430 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Flash Flood 1 SSE Ebensburg 40.48N 78.72W
06/17/2025 Cambria PA Emergency Mngr
Corrects previous flash flood report from 1
SSE Ebensburg. Four feet of water was
reported at the intersection of South Center
Street and Lakeview Road, closing the
intersection.
&&Local storm report, Jun 17, 5:35 PM EDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
535 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flash Flood 1 E Duncansville 40.43N 78.42W
06/17/2025 Blair PA Dept of Highways
Water was observed across the roadway near
the intersection of Plank Road and Route 22
between Duncansville and Hollidaysburg.
&&Local storm report, Jun 17, 5:37 PM EDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
537 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Flood 3 N Ski Gap 40.36N 78.52W
06/17/2025 Blair PA Public
Creek overflowing along with cropland, yard,
and basement flooding reported.
&&Local storm report, Jun 17, 7:28 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
728 PM EDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Flood 3 NE Scalp Level 40.28N 78.80W
06/17/2025 Cambria PA Public
Standing water observed alongside roads in
the vicinity of Elton to the east of the
University of Pittsburgh - Johnstown campus.
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:20 AM EDT | Flash Flood Warning | CTP | Clearfield | 3 hr |
| Jun 18, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 65 min |
| Jun 18, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 46 min |
| Jun 18, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 66 min |
| Jun 18, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 19 min |
| Jun 18, 7:08 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 52 min |
| Jun 18, 7:15 PM EDT | Flash Flood Warning | CTP | Clearfield, Elk | 2 hr |
| Jun 18, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 41 min |
| Jun 18, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Clinton, Huntingdon | 39 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.